Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The solution of $y^{2}+^{2n}=x^{3}$


Author: Stanley Rabinowitz
Journal: Proc. Amer. Math. Soc. 62 (1977), 1-6
MSC: Primary 10B25
DOI: https://doi.org/10.1090/S0002-9939-1977-0424678-9
MathSciNet review: 0424678
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: All solutions to the diophantine equation \begin{equation}\tag {$\ast $}{y^2} + \gamma {2^n} = {x^3};\quad \gamma = \pm 1,\end{equation} are found.


References [Enhancements On Off] (What's this?)

  • A. I. Borevich and I. R. Shafarevich, Number theory, Pure and Applied Mathematics, Vol. 20, Academic Press, New York-London, 1966. Translated from the Russian by Newcomb Greenleaf. MR 0195803
  • Robert D. Carmichael, The theory of numbers and Diophantine analysis, Dover Publications, Inc., New York, 1959. MR 0105381
  • B. N. Delone and D. K. Faddeev, The theory of irrationalities of the third degree, Translations of Mathematical Monographs, Vol. 10, American Mathematical Society, Providence, R.I., 1964. MR 0160744
  • L. Euler, Comm. Acad. Petrop. 10 (1738), 145; Comm. Arith. Coll. I, 33-34; Opera Omnia, (1), II, 56-58.
  • Ove Hemer, On the solvability of the Diophantine equation $ax^2+by^2+cz^2=0$ in imaginary Euclidean quadratic fields, Ark. Mat. 2 (1952), 57โ€“82. MR 49917, DOI https://doi.org/10.1007/BF02591382
  • W. J. Le Veque, Topics in number theory, Vol. II, Addison-Wesley, Reading, Mass., 1961.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10B25

Retrieve articles in all journals with MSC: 10B25


Additional Information

Keywords: Diophantine equation, ring of integers, class number, unique factorization domain, greatest common divisor
Article copyright: © Copyright 1977 American Mathematical Society